D449 Psychology and Mental Health - Set 3 - Part 2
Test your knowledge of technical writing concepts with these practice questions. Each question includes detailed explanations to help you understand the correct answers.
Question 21: A patient with bipolar disorder stabilized on lithium calls the clinic reporting new onset nausea, vomiting, slurred speech, and muscle weakness that have developed over the past day. The nurse reviews the patient's most recent lithium level which was within therapeutic range yesterday. Which concern should the nurse prioritize?
Question 22: A nurse is educating a patient newly prescribed lithium about dietary considerations essential for medication safety. The patient mentions they recently started a low-sodium diet recommended by a wellness influencer they follow on social media platforms. Which teaching point is most critical for the nurse to address?
Question 23: A patient with bipolar disorder presents to the emergency department with coarse hand tremors, persistent vomiting, confusion, and hypotension. The nurse checks the chart and notes a last recorded lithium level of one point six milliequivalents per liter taken earlier today. Which finding confirms the nurse's clinical suspicion?
Question 24: A nurse caring for a patient on lithium therapy reviews morning laboratory results and notes the serum sodium level has dropped below normal limits. The nurse knows this electrolyte change has a direct and dangerous relationship with the prescribed psychiatric medication's blood concentration. Which physiological consequence concerns the nurse most?
Question 25: A patient stabilized on lithium asks the nurse which over-the-counter medications they should avoid purchasing for minor aches and pains. The nurse recalls that certain common medications interact with lithium by affecting how the kidneys process the drug. Which medication class should the nurse warn about?
Question 26: A school nurse meets with parents of a child recently prescribed methylphenidate for attention deficit hyperactivity disorder. The parents express concern about giving their child a stimulant medication and want to understand exactly how it works to help their child focus better in class. Which explanation is most accurate?
Question 27: A nurse is conducting a follow-up assessment for a child taking amphetamine-based medication for attention deficit hyperactivity disorder. The nurse checks vital signs and prepares to assess a specific physical parameter that is most commonly affected by this medication class during ongoing therapy. Which assessment finding should the nurse monitor most closely?
Question 28: A nurse is providing medication education to an adolescent newly prescribed an amphetamine for attention deficit hyperactivity disorder. The adolescent reports having difficulty falling asleep since starting the medication and feels restless during nighttime hours. Which teaching point should the nurse prioritize?
Question 29: A nurse reviews a pediatric patient's chart and notes a ten-pound weight loss over two months, frequent complaints of stomachache during lunch, and a new onset of occasional heart palpitations since starting methylphenidate. The nurse connects these findings to a single underlying cause. Which assessment finding is most concerning?
Question 30: A nurse is reviewing the medication profile of a patient taking an amphetamine prescribed for narcolepsy. The nurse notes this medication class is also commonly used for another prevalent condition in pediatric populations requiring improved concentration and behavioral management. Which additional condition does this drug class commonly treat?
Question 31: A nurse is caring for a patient admitted for acute alcohol detoxification who has been cooperative and stable for the first twenty-four hours. The nurse remains vigilant and continues frequent assessments despite the patient appearing comfortable and requesting to be discharged home soon. Which timeframe justifies the nurse's continued concern?
Question 32: A patient undergoing alcohol detoxification develops sudden tachycardia, profuse diaphoresis, high fever, extreme agitation, and reports seeing insects crawling on the walls. The nurse recognizes this as a medical emergency and immediately contacts the treatment team for intervention orders. Which condition is the nurse identifying?
Question 33: A nurse receives orders for a patient experiencing severe alcohol withdrawal with escalating symptoms despite oral medication management. The patient now shows signs of impending delirium tremens with worsening agitation and emerging hallucinations. The nurse anticipates the provider will change the medication administration route. Which medication and route should the nurse prepare?
Question 34: A nurse develops a priority monitoring plan for a patient in the intensive care unit experiencing active delirium tremens with autonomic instability, fever, and severe agitation requiring continuous intravenous benzodiazepine administration. Several monitoring parameters are critical during this emergency. Which systems require the most vigilant ongoing assessment?
Question 35: A nurse admits a patient for alcohol detoxification and immediately implements several safety interventions before withdrawal symptoms begin to escalate. Knowing the dangerous complications that can develop during the withdrawal process, the nurse prioritizes one particular safety measure. Which intervention is most essential?
Question 36: A nurse finds a post-surgical patient unresponsive with a respiratory rate of eight breaths per minute, pinpoint pupils, and slurred speech noted during the last assessment thirty minutes ago. The patient received intravenous morphine for pain management two hours prior. The nurse identifies the cluster of symptoms immediately. Which condition does the nurse suspect?
Question 37: A nurse administers naloxone to a patient experiencing opioid overdose with dangerously depressed respirations. Within minutes, the patient becomes responsive and respiratory rate improves. A nursing student asks how the medication worked so rapidly to reverse the life-threatening effects of the opioid. Which pharmacological mechanism does the nurse explain?
Question 38: A nurse is monitoring a patient who received naloxone for opioid overdose forty-five minutes ago and has since regained consciousness with stable vital signs. The patient asks to be discharged, stating they feel completely fine and do not understand why continued observation is necessary. Which rationale supports ongoing monitoring?
Question 39: A nurse caring for a post-operative patient receiving opioid pain medication performs routine respiratory assessments every hour as ordered. During the latest check, the nurse counts the respiratory rate and compares it against the established clinical threshold that triggers emergency naloxone administration. Which respiratory rate requires naloxone?
Question 40: A nurse is training new staff on recognizing opioid overdose in patients receiving narcotic pain management after surgery. The nurse creates a clinical scenario describing the key assessment findings that distinguish opioid toxicity from other medication emergencies on the unit. Which combination of signs best characterizes opioid overdose?
Don't Want to Study?
Save Time on Studies, Spend More with Family & Friends! Pay-After-you-Pass!
Get Exam Support